Hail, Logan
- When
- May 26, 10:57 PM CST to 11:01 PM CST
- Where
- Logan County, 0.69 mi N of Napoleon
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 46.510, -99.770
A surface warm front lifting north across southern North Dakota brought elevated nocturnal convection across the southwest and south central parts of the state. A few storms became severe and produced large hail late in the evening of May 26th and during the early morning hours of the 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
A surface warm front lifting north across southern North Dakota brought elevated nocturnal convection across the southwest and south central parts of the state. A few storms became severe and produced large hail late in the evening of May 26th and during the early morning hours of the 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 26, 8:30 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 930 PM CDT SAT MAY 26 2012 .SHORT TERM...RAISED POPS SOME OVERNIGHT AS ELEVATED CONVECTION CONTINUES WELL NORTH OF WARM FRONT STILL IN NEBRASKA AND IS INCREASING WITH INCREASE IN NOCTURAL JET. TEMPERATURES SHOULD REMAIN FAIRLY STEADY OR RISE SLOWLY. .AVIATION... CONTINUED LIFR CONDITIONS OVERNIGHT WITH IMPROVEMENT BEGINNING AS WARM FRONT APPROACHES TOMORROW. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW AVIATION...HW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 339 PM CDT SAT MAY 26 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-272045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 339 PM CDT SAT MAY 26 2012 /239 PM MDT SAT MAY 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT MODERATE TO HEAVY RAINFALL IS EXPECTED ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA TONIGHT WITH EMBEDDED THUNDERSTORMS. ACROSS SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY... SEVERE THUNDERSTORMS ARE POSSIBLE LATE SATURDAY EVENING AND SATURDAY NIGHT. LARGE HAIL WILL BE THE PREDOMINATE THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTHWEST NORTH DAKOTA ARCHING INTO THE UPPER JAMES RIVER VALLEY ON SUNDAY. FROST AND FREEZING TEMPERATURES ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA MONDAY THROUGH WEDNESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING AND SATURDAY NIGHT ACROSS SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY. WAA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1132 PM CDT SAT MAY 26 2012 NDZ036-046-047-270445- EMMONS ND-KIDDER ND-LOGAN ND- 1132 PM CDT SAT MAY 26 2012 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN LOGAN...SOUTHWESTERN KIDDER AND NORTHEASTERN EMMONS COUNTIES UNTIL 1145 PM CDT... AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF HAZELTON....MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BRADDOCK... KINTYRE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. AYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1156 PM CDT SAT MAY 26 2012 NDZ023-036-037-047-270545- KIDDER ND-LOGAN ND-STUTSMAN ND-WELLS ND- 1156 PM CDT SAT MAY 26 2012 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN WELLS...NORTHWESTERN STUTSMAN...NORTHWESTERN LOGAN AND SOUTHEASTERN KIDDER COUNTIES UNTIL 1245 AM CDT... AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM NAPOLEON TO 6 MILES NORTH OF BRADDOCK...MOVING NORTHEAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS... ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... STEELE... LAKE ISABEL... DAWSON... TAPPEN... CRYSTAL SPRINGS... MEDINA... CHASE LAKE... PETTIBONE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. AYD
The Bismarck radar (KBIS), 81 km away, was scanning. The volume nearest the first event began at 04:55 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2012Every state in 2012This day in weather historyWarnings in North Dakota, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 377430, 377431, 377432, 377433.